My scalp burns where my hair is falling out :0(

Alopecia became a part of my life this Christmas. As my hair continues to fall out, the bare scalp is burning. Anyone experience this and have any suggestions to make this more comfortable. I have been very good about protecting my scalp with the harsh new england weather. Any suggestions would be greatly appreciated. Heather

Views: 788

Comment by Natalie on January 4, 2010 at 9:13pm
Hi Heather! I also experienced a burning pain when my hair fell out (and even when my eyebrows fell out!). I found that a little bit of ibuprofen usually helped to ease the pain. Feel free to ask me any questions - I would love to help :)
Comment by Heather Lynn Peckham on January 4, 2010 at 9:58pm
Thanks Natalie. Your willingness to help is comforting. Its kinda funny, where ever I feel the burning sensation is usually on the already bald areas as well as with where it is going to fall out next. Did you also experience this?
Comment by Natalie on January 4, 2010 at 10:13pm
Yup, that is often what happened to me. Actually, once in awhile I will still get a burning sensation (even though my head is completely hairless haha)! But the burning sensation was almost always a sign of what was going to fall out next. I guess it was kind of good in a way because then I could prepare for it!
Comment by Seadra on January 4, 2010 at 10:21pm
The good old burn...Very normal and yes, usually a sign of patches to come. What a Christmas gift you got! You are lucky to have found this site so quickly, there is a wealth of knowledge, advice and support here. New England weather is brutal!!!
Comment by Heather Lynn Peckham on January 5, 2010 at 6:57am
Thank you Seed and Natalie for your input. I was feeling pretty scared and alone since this started happening and already I'm feeling a little better about all this with all of the support I have been getting on this web site. Can you tell me what to expect @ my first Dermatology consult? How do you know if it will all fall out? I'm assuming it is going to since these little patches have turned into almost all my hair gone behind my ears to almost all of the hair in the back already fallen out. The top patch is also growing at an alarming rate. So far I think my scalp looks pretty good under there. No evidence of being dropped on my head as a child. He-he. I guess you have to keep the humor up. Also ironic as my email address is "Cousin it". Won't be appropriate for too much longer. I'm going to have to change it to "Mrs. Clean". Thank you all for your support.
Comment by Natalie on January 5, 2010 at 12:24pm
At your first derm. visit the doctor will probably go through all of the options you have. You can get cortisone injections into your scalp (which are a bit painful but usually help out at least for the short-term). When I started losing a lot of hair, the cortisone injections were no longer helping, so I tried oral steroids (prendisone). I DO NOT recommend oral steroids: they have a lot of side effects and are very bad for your interanl organs. I took them on and off for about a year, and they actually ended up doing more damage than anything. My hair always grew in when I was on the steroids, but as soon as I was off of them my hair would fall out 2x worse! I also tried a nutriotionist and Reiki therapist; although neither of those helped my hair grow in, they definitely helped me emotionally cope with my alopecia. There is no way of knowing whether or not your hair will completely fall out, or when. I dealt with patches here and there for 8 years before it all fell out :( Good luck!
Comment by Heather Lynn Peckham on January 5, 2010 at 1:43pm
Thanks Natalie. Off to search for ideas to cover the one in front.
Comment by Natalie on January 5, 2010 at 2:04pm
I'm not sure how bad your spots are or how easily they can be covered, but I would shift the part in my hair depending on where my bald spots were. That worked for me for quite awhile until too much hair fell out to cover it. I forgot to mention earlier that you should make sure that the derm. runs tests on your thyroid (as it can often be a factor in alopecia). Keep smiling, Heather Lynn :)
Comment by Seadra on January 5, 2010 at 6:11pm
Hi there, Natalie is right in saying we have no way of knowing when or if our hair will fall or regrow. In my opinion drugs do more harm than good to our bodies especially in the case of AA where the harmful factor is not a physical illness, but can become a psychological strain on ourselves. The most valuable treatment for me has been coming to terms with it (over 24 years!) and focusing on happiness and balance in life! I always covered my patches with parts, scarves and hats but I recently became Alopecia Totalis meaning all scalp hair is gone. I actually consider myself lucky at the moment because I ordered a Freedom wig which you need to be totally bald to wear and I'm so looking forward to it!! It'll be my very first piece after 24 years with this. Oh and I found several beauty marks and a birthmark under there I never knew I had! Take care and Be Well, Seed
Comment by Joy on January 5, 2010 at 7:39pm
Hi Heather..sorry you are having pain. It's not something i have experienced with my hair loss but this site is great for info and support. I hope the pain stops and i wish you well at your dermatologists appointment. Welcome to AW.

Comment

You need to be a member of Alopecia World to add comments!

Join Alopecia World

Badge

Loading…

Disclaimer

Any mention of products and services on Alopecia World is for informational purposes only; it does not imply a recommendation or endorsement by Alopecia World. Nor should any statement or representation on this site be construed as professional, medical or expert advice, or as pre-screened or endorsed by Alopecia World. Alopecia World is not responsible or liable for any of the views, opinions or conduct, online or offline, of any user or member of Alopecia World.

AlopeciaWorld.com: It's hair loss support at its best!

© 2014   Created by Alopecia World.

Badges  |  Report an Issue  |  Terms of Service